There have been numerous cases reported during the past few months of intoxication produced by di-nitrophenol. This has manifested itself in the form of jaundice, agranulocytic angina, urticaria or maculopapular eruptions following the ingestion of the drug. In several instances death has occurred.
No mention has been made, however, of any cases in which purpuric lesions developed along with the urticarial eruption. I therefore wish to submit a report of a case of eruption following the ingestion of di-nitrophenol.
REPORT OF CASE
Mr. H. G. A., aged 40, a patient of Dr. Laurence Smith, normally weighed 175 pounds (79.4 Kg.) but had gained in weight so that when seen by Dr. Smith his weight was 240 pounds (108.8) Kg.).
On April 27, 1934, the patient was given 2 grains (0.13 Gm.) of di-nitrophenol daily with a dietary restriction. His general physical condition was good. There was no history of allergy.
Noun MH. URTICARIA, EDEMA AND PURPURA FOLLOWING SMALL DOSES OF DI-NITROPHENOL: Report of a Case. Arch Derm Syphilol. 1935;32(2):288–289. doi:10.1001/archderm.1935.01470020110011
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: